Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Atlanta, GA

April 3, 2006Harris County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2006, 9:31 AM EDT for Harris County, Troup County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2006, 9:31 AM EDT (13:31 UTC)
Expired
Apr 3, 2006, 9:53 AM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Harris County, GA, Troup County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 031331
SVRFFC
GAC145-285-031400-
/O.NEW.KFFC.SV.W.0055.060403T1331Z-060403T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 AM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1000 AM EDT

* AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED 9 MILES WEST OF WEST POINT...AND MOVING EAST AT
  60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  MOUNTAIN VALLEY...PINE MOUNTAIN AND JONES CROSSROADS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3297 8535 3279 8534 3279 8481 3300 8485

$$
2 follow-up statements
000 
WWUS52 KFFC 031340
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 AM EDT MON APR 3 2006

GAC145-285-031400-
/O.CON.KFFC.SV.W.0055.000000T0000Z-060403T1400Z/
HARRIS GA-TROUP GA-
939 AM EDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT 
FOR TROUP AND HARRIS COUNTIES...

AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL... 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 
FROM LA GRANGE TO SOUTHEAST OF WEST POINT...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
MOUNTAIN AND PINE MOUNTAIN VALLEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3297 8535 3279 8534 3279 8481 3300 8485

$$
000 
WWUS52 KFFC 031353
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EDT MON APR 3 2006

GAC145-285-031402-
/O.CAN.KFFC.SV.W.0055.000000T0000Z-060403T1400Z/
HARRIS GA-TROUP GA-
952 AM EDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR TROUP AND HARRIS COUNTIES IS 
CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER EXPECTED TO 
PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 
MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THESE 
STORMS AS THEY MOVE EAST ACROSS NORTHEAST HARRIS COUNTY AND EXTREME 
EASTERN TROUP COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3297 8535 3279 8534 3279 8481 3300 8485

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:40 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 3, 5:40 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT MON APR 3 2006

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
CURRENT SATELLITE LOOP SHOWS AN ENHANCED V SHAPED MOISTURE PLUME
ASSOCIATED WITH FRONTAL SYSTEM MOVING THROUGH THE MID MS/TN/OH
VALLEYS. CURRENTLY THERE IS A LINE OF SHRA/TSRA ORIENTED SW TO NE
MOVING E THROUGH TN. CURRENT WATCH BOXES COVER MOST OF THE STATE OF
TN AND NORTHERN AL AND N GA. THE BULK OF THE SEVERE WX SEEMS TO BE
MOVING DUE E AND SHOULD STAY N OF THE GA BORDER. THERE ARE SOME
STORMS BACK ACROSS NORTHERN MS/AL THAT MAY MAKE THERE WAY INTO GA.
WOULD NOT BE A SURPRISE TO SEE A FEW SEVERE STORMS AS IT MOVES INTO
NW GA...BUT SHOULD CALM DOWN AFTER THAT. MODELS SHOWING THE
POSSIBILITY OF A FAVORABLE JET CONFIGURATION AND PVA ALONG WITH
STRONG WINDS ALOFT HOWEVER...WITH THE LACK OF SURFACE HEATING
INSTABILITY WILL BE LIMITED WITH CAPES BELOW 1000 AND LIS AROUND -1
TO -3. LOOKS LIKE THE BEST CHANCE FOR FOR SEVER WX ACROSS THE STATE
WILL BE THIS AFTERNOON AS THE SYSTEM EXITS THE AREA. THE BIG FACTOR
WILL BE IF THERE WILL BE ENOUGH MOISTURE LEFT AND WILL THERE BE
ENOUGH SUNSHINE TO PRODUCE SOME SURFACE INSTABILITY AT HE SAME TIME.
AS THIS SYSTEM EXITS THE AREA A VERY TIGHT GRADIENTS SETS UP BEHIND
IT SO WILL ISSUE WIND ADVISORY FOR THE ENTIRE CWA FROM 18 TO 00Z AND
CONTINUE THE ADVISORY THROUGH 03Z FOR NE GA. ONCE THE FRONT MOVES
THROUGH GA TODAY IT WILL BRING IN SOME COOLER DRIER AIR AND WILL SEE
TEMPS TONIGHT MAINLY IN THE 40S AND DAY TIME TEMPS IN THE 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
AFTER THE STORM SYSTEM MOVES THROUGH TODAY HIGH PRESSURE BUILDS INTO
THE AREA THROUGH THE END OF THE WEEK. THERE ARE A FEW WAVES THAT TRY
TO MOVE INTO N GA (THU AFTERNOON AND SAT) BIT THEY ARE BOTH FAIRLY
WEAK. AS RIDGE SETTLES IN ACROSS THE AREA WILL BEGIN TO SEE SWLY
FLOW THU WHICH WILL HELP THE TEMPS REBOUND INTO THE 70S AND 80S
THROUGH THE WEEKEND.

&&

.AVIATION...
LINE OF STRONG STORMS MOVING EAST OF TENNESSEE/EASTERN
ALABAMA...SHOWING SOME SIGNS OF WEAKENING AS THEY MOVE INTO EXTREME
NORTHWEST GEORGIA. NONETHELESS..THINK LINE WILL HOLD TOGETHER
...REACHING ATL METRO AREA 11Z-12Z...AHN/MCN/CSG AFT 15Z. EXPECT
CIGS TO LOWER INTO THE MVFR RANGE AS PRECIP MOVES IN...BUT SHOULD
IMPROVE FAIRLY RAPIDLY AS PRECIP ENDS. VSBYS GENERALLY UNRESTRICTED
OUTSIDE OF PRECIP AREAS...BUT COULD SEE VSBYS LOWER BRIEFLY TO
AROUND A MILE IN STORMS. SOUTHWEST WINDS GENERALLY 10 KTS OR LESS
EARLY THIS MORNING...SHOULD BEGIN TO PICKUP BY MID-MORNING 10 TO
15KTS...BUT BECOMING NORTHWEST WITH SUSTAINED SPEEDS IN THE 15 TO
20KTS RANGE WITH GUST UP TO 30KTS THIS AFTERNOON AS FRONT PUSHES
THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         77  46  68  42 /  20   0   0   0
ATHENS          81  45  72  40 /  20   0   0   0
GAINESVILLE     75  45  68  40 /  30   0   0   0
ROME            80  45  71  38 /  30   0   0   0
COLUMBUS        83  50  73  45 /  10   0   0   0
MACON           82  47  74  41 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
FOR BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING
FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.

&&

01
Hazardous weather outlook, Apr 2, 7:45 PM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SUN APR 2 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
745 PM EDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
...SCATTERED THUNDERSTORMS EXPECTED LATE TONIGHT AND EARLY MONDAY
ACROSS NORTH GEORGIA...

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WAS DRAPED ACROSS NORTH CENTRAL AND
NORTHEAST GEORGIA THIS EVENING. MEANWHILE...AN UPPER TROUGH
AND STRONG COLD FRONT IN THE MIDWEST WILL SLOWLY APPROACH THE
AREA FROM THE NORTHWEST LATE TONIGHT AND EARLY MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TONIGHT WILL BE WIND
GUSTS TO 45 MPH AND CLOUD-TO-GROUND LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THE STRONGER THUNDERSTORMS...MAINLY IN FAR NORTHWEST
GEORGIA.  THE MOST SIGNIFICANT THREAT FOR STRONG THUNDERSTORMS WILL
BE NORTHWEST OF A LINE FROM ROME TO BLUE RIDGE AFTER 4 AM EST
MONDAY...REACHING A CARROLLTON...TO ATLANTA...TO GAINESVILLE LINE
AROUND OR SHORTLY AFTER DAYBREAK.

.DISCUSSION...
A VERY UNSTABLE AIR MASS WAS PRESENT ACROSS GEORGIA THIS EVENING.
CAPES WERE IN EXCESS OF 1000 ACROSS MUCH OF THE AREA WITH LIFTED
INDICES AS LOW AS MINUS 6.  A WEAK FRONTAL BOUNDARY AND DEWPOINT
DISCONTINUITY LINE STRETCHED FROM NEAR ROME...TO ATLANTA...TO JUST
SOUTH OF ATHENS.  THIS BOUNDARY SERVED AS A FOCUS FOR ISOLATED
STRONG TO SEVERE THUNDERSTORMS DURING THE EVENING. HOWEVER...WITH
THE LOSS OF DAYTIME HEATING AND A WEAK CAP IN THE 850 TO 700
MILLIBAR LAYER...THE THUNDERSTORMS DISSIPATED BY 8 PM EST SUNDAY.
LATER TONIGHT...THE ENTIRE UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL MOVE INTO THE AREA FROM THE NORTHWEST. A LARGE COMPLEX OF
THUNDERSTORMS...NOW ONGOING ACROSS MISSOURI AND ARKANSAS...IS
EXPECTED TO ACCOMPANY THE COLD FRONT. THESE THUNDERSTORMS WILL
LIKELY ARRIVE IN NORTHWEST GEORGIA BEFORE DAYBREAK AND SPREAD ACROSS
THE REMAINDER OF NORTH GEORGIA DURING THE MORNING. WHILE THESE
THUNDERSTORMS WILL BE IN A DISSIPATING STATE...LOCALLY HEAVY
RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND
LIGHTNING WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH GEORGIA MONDAY
MORNING. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...BUT SOME COULD BE STRONG. ADDITIONAL THUNDERSTORMS MAY
DEVELOP ALONG THE FRONT AS IT SWEEPS INTO CENTRAL GEORGIA DURING THE
EARLY AFTERNOON MONDAY. A FEW OF THESE STORMS MAY BECOME SEVERE.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...LATE
TONIGHT AND EARLY MONDAY...EMERGENCY MANAGERS IN NORTH CENTRAL AND
NORTHWEST GEORGIA WILL NEED TO BE ALERT FOR POSSIBLE WARNINGS AND
STATEMENTS THAT MAY BE ISSUED.

19

In the hours before

Local storm report, Apr 3, 6:35 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             LINDALE                 34.19N 85.18W
04/03/2006  E1.00 INCH       FLOYD              GA   PUBLIC

0557 AM     HAIL             MCCAYSVILLE             34.98N 84.37W
04/03/2006  E0.75 INCH       FANNIN             GA   PUBLIC

0605 AM     HAIL             MORGANTON               34.87N 84.24W
04/03/2006  E1.75 INCH       FANNIN             GA   PUBLIC

0620 AM     HAIL             3 E FAIRMOUNT           34.44N 84.65W
04/03/2006  E0.88 INCH       PICKENS            GA   PUBLIC

&&

LPR
Special weather statement, Apr 3, 6:48 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 AM EDT MON APR 3 2006

GAZ042-031115-

648 AM EDT MON APR 3 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CARROLL COUNTY
UNTIL 715 AM EDT...

AT 647 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAKE THE THUNDERSTORM WAS NEARLY STATIONARY.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS CARROLL COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOWDON AND
CARROLLTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 715 AM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 3, 7:04 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 AM EDT MON APR 3 2006

GAZ042-031130-

704 AM EDT MON APR 3 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CARROLL COUNTY
UNTIL 730 AM EDT...

AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 55
MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS CARROLL COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARROLLTON.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE
STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 730 AM EDT.
Local storm report, Apr 3, 7:30 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             ATLANTA                 33.76N 84.42W
04/03/2006  E1.50 INCH       FULTON             GA   PUBLIC

            OCCURRED ON MLK BLVD IN ATLANTA.

0700 AM     HAIL             4 NW DOUGLASVILLE       33.79N 84.79W
04/03/2006  E0.88 INCH       PAULDING           GA   PUBLIC

&&

LPR
Local storm report, Apr 3, 7:45 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             ATLANTA                 33.76N 84.42W
04/03/2006  E1.50 INCH       FULTON             GA   PUBLIC

            OCCURRED AT INTERSECTION OF MLK BLVD AND FULTON
            INDUSTRIAL BLVD IN ATLANTA. /CORRECTION/

&&

LPR
Special weather statement, Apr 3, 8:20 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 AM EDT MON APR 3 2006

GAZ048-058-059-031245-

820 AM EDT MON APR 3 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 40
MPH IN BUTTS...JASPER AND NEWTON COUNTIES UNTIL 845 AM EDT...

AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JENKINSBURG...MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BUTTS...SOUTH NEWTON AND JASPER COUNTIES.  SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JACKSON...JACKSON LAKE...BETHEL AND
MAXWELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO MOVE THROUGH BUTTS AND SOUTH
NEWTON COUNTIES BY 830 PM EDT AND JASPER COUNTY BY 845 AM EDT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:42 AM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more23 hr
Apr 3, 5:18 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker42 min
Apr 3, 5:21 AM EDTSevere Thunderstorm WarningFFCFloyd24 min
Apr 3, 5:33 AM EDTSevere Thunderstorm WarningFFCBartow, Gordon27 min
Apr 3, 5:40 AM EDTSevere Thunderstorm WarningFFCFloyd35 min
Apr 3, 5:44 AM EDTSevere Thunderstorm WarningFFCFannin, Union31 min
Apr 3, 5:49 AM EDTSevere Thunderstorm WarningFFCGilmer26 min
Apr 3, 5:55 AM EDTSevere Thunderstorm WarningFFCMurray20 min
Apr 3, 5:59 AM EDTSevere Thunderstorm WarningFFCBartow31 min
Apr 3, 6:07 AM EDTSevere Thunderstorm WarningFFCGordon, Pickens23 min
Apr 3, 6:11 AM EDTSevere Thunderstorm WarningFFCHaralson, Polk34 min
Apr 3, 6:17 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Union28 min
Apr 3, 6:31 AM EDTSevere Thunderstorm WarningFFCDawson, Pickens29 min
Apr 3, 6:32 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee21 min
Apr 3, 6:35 AM EDTSevere Thunderstorm WarningFFCPaulding25 min
Apr 3, 6:49 AM EDTSevere Thunderstorm WarningFFCLumpkin, White26 min
Apr 3, 6:55 AM EDTSevere Thunderstorm WarningFFCDouglas22 min
Apr 3, 7:11 AM EDTSevere Thunderstorm WarningFFCCobb, Fulton21 min
Apr 3, 7:18 AM EDTSevere Thunderstorm WarningFFCHeard7 min
Apr 3, 7:28 AM EDTSevere Thunderstorm WarningFFCDeKalb12 min
Apr 3, 7:32 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette28 min
Apr 3, 8:07 AM EDTSevere Thunderstorm WarningFFCHenry10 min
Apr 3, 4:00 PM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.